MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION EMBOLD FIBERED DETACHABLE COIL SYSTEM; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83910
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code Embolism/Embolus (4438)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was resistance when attempting to remove the embold coil, which resulted in the coil deploying inadvertently and unintentionally embolizing the collateral vessel.An embold fibered 18x50 was selected for use during the endoleak procedure.The physician used two embold fibered 14x50 coils to fill the endoleak through a collateral vessel, and then proceeded to advance the embold 18x50 through a 130cm truselect microcatheter.The 18x50 was slightly too large, so the physician attempted to retract the coil and remove it from the patient.As the entire system was attempted to be removed, the coil met resistance and detached from the pusher wire, inadvertently deploying.The coil was halfway into the target location, but the remainder of the coil was in the collateral vessel.There was no possibility of snaring out the coil.As a result of the inadvertent deployment, the collateral vessel was unintentionally embolized.Multiple images were ordered to ensure that the collateral vessel was not needed to supply adequate blood flow to all neighboring organs.Imaging revealed the collateral vessel was not needed.The physician established that the coil had no potential of migration.After the delivery system was removed, the device was manipulated to ensure no other parts of the pusher wire or inner core wire had unintentionally deployed within the patient.There were no further reported consequences to the patient.

Brand Name
EMBOLD FIBERED DETACHABLE COIL SYSTEM
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16308664
Report Number2124215-2023-04128
Device Sequence Number6792024
Product Code KRD
UDI-Device Identifier08714729983729
UDI-Public08714729983729
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2025
Device Model Number83910
Device Catalogue Number83910
Device Lot Number0029927953
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2023
Initial Report FDA Received Date02/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER: TRUSELECT 130 CM
Outcome Attributed to Adverse Event Other;
Patient SexMale